| Model Number |
5MAXACE132-A |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system ace 60 reperfusion catheter (ace60).During the procedure, the physician experienced resistance after advancing the ace60 into the cavernous sinus segment.The physician then decided to remove the ace60.Upon removal, the physician noticed that the distal end of the ace60 was kinked.The procedure was completed using another ace60.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by penumbra distributor on 6/17/2021: 1.Section b.Box 5.Describe event or problem.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system ace 60 reperfusion catheter (ace60), a neuron max 6f 088 long sheath (neuron max), and a guidewire.During the procedure, the physician experienced resistance after advancing the ace60 into the cavernous sinus segment.The physician then decided to remove the ace60.Upon removal, the physician noticed that the distal end of the ace60 was kinked.The procedure was completed using another ace60 and the same neuron max.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ace60 confirmed kinks on its distal shaft.If the device is forcefully manipulated against resistance during the procedure, damage such as this may occur.During functional testing, the ace60 was able to be advanced through a demonstration neuron max without an issue.The root cause of the resistance experienced during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.